MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0200112
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a tka performed on an unknown date, the alignment provided by the (b)(6).Jii kit was not optimal.The surgeon felt like the anterior flange of the implant diverted off the anterior femur, but decided to go through the procedure anyway.The procedure was successfully completed using the same device.The patient will not need an additional intervention.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could be confirmed.The engineering evaluation performed revealed that the femoral alignment planned did not have the femoral component anterior flange make full contact with the resected femur.The clinical/medical investigation concluded that, the provided x-ray was reviewed and appears to support the complaint, however, it does not provide insight into the root cause of the reported event.The engineering evaluation revealed ¿due to the shape of the anterior cortex of the patient, if the alignment engineer had not added flexion to the femur or had not shifted the component anteriorly, the planned anterior resection would have appeared to notch the anterior cortex.¿ additionally, per the engineering evaluation, the plan was auto approved (¿pre-op plan auto-approved after the 48 hour window expired¿) and the projected alignment is consistent with what was captured in the post tka x-ray.The patient impact beyond the reported ¿implant diverted off the anterior femur¿ would not be anticipated.No patient harm has been alleged.Reportedly the procedure was ¿successfully completed using the same device,¿ and ¿the patient will not need an additional intervention.¿ the patient¿s current health was not provided.Therefore, no further clinical medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have reason to suspect that the product failed to meet any product specifications at the time of manufacture.As the femoral alignment planned did not have the femoral component anterior flange make full contact with the resected femur, no probable cause is deemed necessary.The contribution of the device to the reported event could be corroborated as the as the x-rays confirm the alignment of the device is not optimal.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE JII KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13515712
Report Number1020279-2022-00660
Device Sequence Number5299283
Product Code JWH
UDI-Device Identifier00885556658406
UDI-Public00885556658406
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model NumberV0200112
Device Catalogue NumberV0200112
Device Lot Number00222808V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date08/24/2022
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown